Tonsillitis in Children
摘要
Inflammation of the tonsils in the soft palate is known as tonsillitis. The tonsils, adenoids, and lingual tonsils are all commonly inflamed during a case of pharyngitis. For this article, pharyngotonsillitis and adenotonsillitis are interchangeable terms. Inflammation of the lymphoid tissue at the base of the tongue is called lingual tonsillitis (Shah. Tonsillitis and peritonsillar abscess. In: Meyers AD, editor. Medscape. 2022. Updated: Feb 18, 2022. https://emedicine.medscape.com/article/871977-overview#a6 (Accessed online at June 4, 2023). In the absence of an antistreptococcal immune response (Shah. Tonsillitis and peritonsillar abscess. In: Meyers AD, editor. Medscape. 2022. Updated: Feb 18, 2022. https://emedicine.medscape.com/article/871977-overview#a6 (Accessed online at June 4, 2023), a “carrier state” is characterized as a positive pharyngeal culture of group A beta-hemolytic Streptococcus pyogenes (GABHS). Tonsillitis and related consequences are brought on by a combination of circumstances, including viral or bacterial infections and the immune system’s response to them. Tonsillitis is exacerbated by living in crowded, poor environments. Viruses like the following (Shah. Tonsillitis and peritonsillar abscess. In: Meyers AD, editor. Medscape. 2022. Updated: Feb 18, 2022. https://emedicine.medscape.com/article/871977-overview#a6 (Accessed online at June 4, 2023) are responsible for most cases of acute pharyngitis and tonsillitis: Herpes simplex virus, Epstein-Barr virus (EBV), Cytomegalovirus, other herpes viruses, Adenovirus, Measles virus. Most patients with tonsillitis need to undergo a physical examination, score them for risk, and then undergo fast antigen testing and a throat culture. In cases with simple infections, imaging is usually unnecessary. The Centor Score can be determined after a complete history and physical examination. Fever, tonsillar enlargement and exudates, painful cervical lymphadenopathy, and the lack of a cough are the criteria used in this grading system. One point is awarded for each valid discovery. In patients scoring 0–1, no additional tests or antibiotics are required.